MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the catheter into the patient successfully.After 2 hours the blood was found in helium pathway and the doctor removed the catheter".Additional information states that the iab catheter was removed and not replaced.No patient injury or cosnequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).The lot number for the returned sample is 18f25a0027.Additional information obtained from a teleflex representative indicates the re-turned sample is the correct iabc for this complaint.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the teflon sheath was noted on iabc.The one-way valve was tethered to the short driveline tubing.The bladder was fully un-wrapped.The central lumen was noted bent at approximately 68cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Some blood was noted within the helium pathway.The customer submitted photo was reviewed.The photo shows blood in the inflation driveline tubing.The bladder thickness was measured at six points with measurements ranging from 0.0052in-0.0057in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was im-mediately detected from the iabc bladder membrane at approximately 10cm from the distal tip.The leak site was consistent with contact from a sharp object; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.The guidewire met re-sistance and could not advance at approximately 67.8cm from the iabc distal tip, which is the location of the previously noted bend.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approxi-mately 9.2cm from the iabc luer; which is the location of the previously noted bend.No blood or debris was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood was found in helium pathway" is confirmed.During the investi-gation, a puncture consistent with contact from a sharp object was found on the iabc bladder and this caused the reported complaint.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon re-lease; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action is required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23989382
Report Number3010532612-2026-00023
Device Sequence Number13317661
Product Code DSP
UDI-Device Identifier10801902145625
UDI-Public(01)10801902145625(11)250113(17)261231(10)18F25A0027(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25A0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown